The Cause Of Hemoglobin Remains Low Despite Blood Transfusions?
Night. My father, 71 years old, underwent a bypass 17 October and was admitted to 27 Oct. On 4 November he was hospitalized again because of fever and chills. The photo results indicate a lung infection which has then been treated (photo again). But what is still of concern is the low HB (9) despite the 3-bag transfusion. The next suspicion is intestinal infection but it cannot be endoscoped because of Dr. SpJ hasn’t agreed yet. About this condition, why does HB keep going low? Thanks.
Good evening, thanks for the question
Intestinal infection or inflammation with clinical anemia usually leads to a condition of intestinal disorders called incerative colitis and Chron's disease. Both can cause a state of anemia that persists due to active bleeding from the gastrointestinal tract.
Complaints can be diarrhea mixed with blood and mucus, abdominal pain, weakness, weight loss, or fever.
Optimal treatment is treatment according to the underlying cause, for it is important to diagnose with certainty the complaint. To help the diagnosis, examination can be done to assess the condition of the intestine, one of which is by endoscopy such as colonoscopy, flexible sigmoidoscopy, upper endoscopy, capsule endoscopy, and double-ballon endoscopy. Imaging examination can also be done by example CT scan or MRI. It also can be done stool analysis checks to rule out infection conditions by bacteria or worms in the intestine.
Consult with your doctor for evaluation and follow-up management plans, considering that the patient also has other systemic disease ballast factors.
Thus, hopefully can help